MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT REVELATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM

SIEMENS HEALTHCARE GMBH MAMMOMAT REVELATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Model Number 11343300
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the incident.A customer safety advisory notice (csan) distributed via an update instruction xp011/20/s was released by siemens to address the issue with the tube arm movement range; it provided instructions to the users how to release patients from the biopsy units.The affected customer was provided instructions on how to correctly handle such situations.An updated csan will be sent to the affected customers.A supplemental report will be submitted if additional information becomes available.Investigation is ongoing.Internal id # (b)(4).
 
Event or Problem Description
Siemens was informed that a patient collapsed during a biopsy exam on the mammomat revelation unit.During the event the customer could move the arm only ±6°.Even though the user followed the instructions provided in the customer safety advisory notice xp011/20/s (res 85719), the operator was unable to release the patient from the biopsy unit immediately following the collapse.The user called siemens local service for assistance.Service was able to provide instructions to release the patient from the unit.At this point in time it is not clear if the patient collapsed in standing or sitting position.No injury or necessary medical intervention was communicated in this case.The reported incident occurred in (b)(6).
 
Additional Manufacturer Narrative
The reported issue was investigated in detail.In case of a system error or interruption of a vacuum biopsy procedure while the inspect projection view (pv) is active, difficulties may occur in removing the vacuum biopsy system since the tube arm movement range is limited to ±6° when the inspect pv is active.This limitation is caused by an incorrect software specification for mammomat revelation system with sw versions prior to vc10e.Therefore, until the corrected software version is available for all installed vc10 systems, a workaround is required to be performed to release patients from the system in error situations.Affected customers were informed about the issue and the workaround via a customer safety advisory notice (csan xp011/20/s).The failure scenario described (workaround insufficient to remove the vacuum biopsy system) could be reproduced in the test center on the system with sw version vc10d.It was found that in the provided workaround instructions the final step required to allow removing the vacuum biopsy needle was missing.In addition to the given instructions, another pv needs to be activated to allow a wider movement range of the tube arm.The affected customer site received support from the service organization and was informed on the complete workflow.The csan was updated and re-sent to all affected customers with supplemented workaround instructions (see xp039/20/s, published august, 2020).In the meantime, the final solution for the reported issue was released via a field correction action (update instruction xp025/20/s).This update installs a sw version vc10e that includes corrected specifications.The workaround for patient release becomes obsolete once the corrective action is implemented.

Brand Name
MAMMOMAT REVELATION
Common Device Name
FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10320357
Report Number3004977335-2020-38438
Device Sequence Number17015323
Product Code MUE
UDI-Device Identifier04056869124575
UDI-Public04056869124575
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11343300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;